Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Feb 3, 2012, 3:21 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2012, 3:21 PM CST (21:21 UTC)
- Expired
- Feb 3, 2012, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
483 WHUS74 KBRO 032121 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 321 PM CST FRI FEB 3 2012 ...LAGUNA MADRE TO EXPERIENCE STRONG SOUTH WINDS THE REMAINDER OF THE AFTERNOON... .A DEVELOPING LOW AREA OF LOW PRESSURE OVER OKLAHOMA AND NORTH TEXAS IS PRODUCING A STRONG PRESSURE GRADIENT ALONG THE LOWER TEXAS COASTAL WATERS. THE SOUTH WINDS ARE EXPECTED TO PERSIST INTO THE EARLY EVENING HOURS. GMZ130-132-135-040300- /O.NEW.KBRO.SC.Y.0008.120203T2121Z-120204T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 321 PM CST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS. BAY WATERS CHOPPY TO ROUGH ESPECIALLY IN THE CENTER CHANNEL NEAR THE QUEEN ISABEL CAUSEWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
164 WHUS74 KBRO 040306 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 906 PM CST FRI FEB 3 2012 ...WINDS DIMINISHED... .WINDS HAVE DROPPED BELOW SMALL CRAFT ADVISORY CONDITIONS ACROSS THE LAGUNA. A MODERATE SOUTHEAST WIND IS EXPECTED TO PERSIST TONIGHT. GMZ130-132-135-040415- /O.EXP.KBRO.SC.Y.0008.000000T0000Z-120204T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 906 PM CST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 10 TO 15 KNOTS IS EXPECTED OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 2:12 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 3, 2:12 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 212 PM CST FRI FEB 3 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...AN UPPER LOW OVER CENTRAL PLAINS WILL MOVE EAST TONIGHT WHILE HIGH PRESSURE MOVES SOUTHEAST BEHIND IT. THE PRESSURE GRADIENT RELAXES TONIGHT AND SATURDAY RESULTING IN LIGHTER WINDS ACROSS THE AREA. DEWPOINTS IN THE UPPER 60S OVER THE REGION COMBINED WITH LIGHT WINDS AHEAD OF THE FRONT WILL BE CONDUCIVE FOR FOG TO DEVELOP EARLY SATURDAY MORNING. DENSE FOG IS POSSIBLE LATER TONIGHT BUT WILL JUST MENTION AREAS OF FOG FOR NOW. RAIN CHANCES BEGIN TO INCREASE AFTER MIDNIGHT TONIGHT ESPECIALLY OVER NORTHERN PORTIONS THEN OVER THE ENTIRE AREA AFTER SUNRISE SATURDAY AS A COLD FRONT APPROACHES DEEP SOUTH TEXAS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT BUT STRONG TO SEVERE STORMS ARE NOT EXPECTED AS UPPER LEVEL FORCING REMAINS WELL NORTH OF THE AREA AND INSTABILITY REMAINS FAIRLY LIMITED. THE COLD FRONT IS EXPECTED TO REACH THE WESTERN PORTIONS OF THE AREA BY SATURDAY MORNING...THE UPPER/MID VALLEY AROUND NOON AND OFF THE COAST AROUND SUNSET SATURDAY EVENING. COOLER AIR WILL FILER INTO THE AREA IN THE WAKE OF THE FRONT. A COASTAL TROUGH IS EXPECTED TO DEVELOP ALONG THE LOWER TEXAS COAST SATURDAY NIGHT RESULTING IN HIGH RAIN CHANCES THROUGH SATURDAY NIGHT. .LONG TERM /SUNDAY THROUGH FRIDAY/...RAIN CHANCES REMAIN HIGH SUNDAY AS SOUTHWEST FLOW ALOFT AND NORTH WINDS AT THE SURFACE CONTINUE TO PROVIDE OVERRUNNING CONDITIONS ACROSS THE RIO GRANDE PLAINS. LIGHT STRATIFORM RAIN SHOULD DIMINISH SUN NIGHT INTO MONDAY AS SOME DRIER AIR FILTERS INTO THE AREA. WILL KEEP A SLIGHT CHANCE OF RAIN MAINLY FOR THE COASTAL SECTIONS MONDAY AND TUESDAY BEFORE ELEVATED CONVECTION DEVELOPS THROUGH THE REST OF THE FORECAST PERIOD AS A SURFACE LOW/TROUGH IS PROGGED TO DEVELOP ACROSS THE SOUTHWEST GULF OF MEXICO WHILE A 500MB LOW ACROSS SOUTHERN CALIFORNIA WEDNESDAY MOVES SOUTHEAST ACROSS NORTHERN MEXICO THURSDAY AND FURTHER SOUTH INTO NORTH CENTRAL MEXICO FRIDAY. WHILE THE SURFACE FEATURE LIFTS NORTHEAST THURSDAY...ELEVATED SHOWERS AND EVENTUALLY THUNDERSTORMS WILL LIKELY DEVELOP ACROSS THE RIO GRANDE PLAINS THURSDAY INTO FRIDAY. && .MARINE... TONIGHT THROUGH SATURDAY NIGHT...MODERATE SOUTHEAST WINDS AND SEAS OF 4 TO 6 FEET ARE EXPECTED TONIGHT. SOUTHEAST WINDS WILL DECREASE EARLY SATURDAY MORNING AS A COLD FRONT APPROACHES DEEP SOUTH TEXAS. THE COLD FRONT IS EXPECTED TO REACH THE LOWER TEXAS COASTAL WATERS AROUND SUNSET SATURDAY EVENING RESULTING IN STRONG NORTH TO NORTHEAST WINDS SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. SMALL CRAFT ADVISORIES WILL LIKELY BE NEED BY SATURDAY NIGHT. SUNDAY THROUGH WEDNESDAY...STRONG NORTH WINDS WILL PREVAIL ACROSS THE COASTAL WATERS SUNDAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE WESTERN GULF OF MEXICO. WINDS WILL GRADUALLY DIMINISH SUN NIGHT INTO MONDAY AS THE PRESSURE GRADIENT GRADUALLY WEAKENS AS HIGH PRESSURE SETTLES INTO THE RIO GRANDE VALLEY. LIGHT NORTHEAST WINDS SHOULD PREVAIL TUESDAY BEFORE INCREASING WEDNESDAY. SMALL CRAFT ADVISORIES WITH POSSIBLE GALE WARNINGS FOR THE OFFSHORE WATERS SUNDAY WITH SCA LIKELY TO CONTINUE SUN NIGHT INTO MONDAY FOR SEAS IF NOT WINDS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 65 72 54 60 / 30 60 80 50 BROWNSVILLE 66 74 53 61 / 30 50 80 50 HARLINGEN 65 74 52 60 / 30 60 80 50 MCALLEN 65 73 51 60 / 30 60 80 60 RIO GRANDE CITY 65 70 50 60 / 30 60 60 50 SOUTH PADRE ISLAND 67 70 56 62 / 30 50 80 60 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63/61/BILLINGS
Hazardous weather outlook, Feb 3, 4:49 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 449 AM CST FRI FEB 3 2012 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 449 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE THROUGH THE PERIOD. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-041100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 449 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON SUNDAY AND MONDAY AFTER A COLD FRONT MOVES THROUGH. SHOULD AN AREA OF LOW PRESSURE SUBSEQUENTLY DEVELOP IN THE GULF...THE TIGHTER PRESSURE GRADIENT WOULD SERVE TO INCREASE WINDS AND SEAS. ANOTHER AIR MASS AND ASSOCIATED FRONT WILL ARRIVE LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 5:02 AM CST | Tornado Warning | BRO | Kenedy, Willacy, Zapata | 73 days |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.